Alert archive / Oregon / Gale Warnings in 2018

Gale Warning 10, NWS Medford, OR

February 27, 2018

NWS Medford, OR issued this gale warning at Feb 27, 2018, 2:30 PM PST. It took effect at Feb 28, 2018, 4:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2018, 2:30 PM PST (22:30 UTC)
In effect from
Feb 28, 2018, 4:00 PM PST
Expired
Mar 1, 2018, 1:00 AM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

083 
WHUS76 KMFR 272230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PST Tue Feb 27 2018

PZZ350-356-370-376-281130-
/O.CON.KMFR.SC.Y.0023.000000T0000Z-180228T0000Z/
/O.UPG.KMFR.GL.A.0006.180228T1800Z-180301T1200Z/
/O.NEW.KMFR.SE.W.0017.180228T1800Z-180301T1200Z/
/O.NEW.KMFR.GL.W.0010.180228T1800Z-180301T1200Z/
/O.NEW.KMFR.SW.Y.0020.180301T1200Z-180303T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PST Tue Feb 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
   AFTERNOON...
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST
   THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
   PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM PST
   THURSDAY TO 10 AM PST SATURDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 10 AM Wednesday to 4 AM PST
Thursday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 10 AM Wednesday to 4 AM
PST Thursday. In addition...a Small Craft Advisory for hazardous
seas has been issued. This Small Craft Advisory for hazardous
seas is in effect from 4 AM Thursday to 10 AM PST Saturday. The
Gale Watch is no longer in effect. 

* Winds...Southwest to northwest 5 to 20 kt tonight, becoming
  south Wednesday morning and increasing to 30 to 40 with gusts up
  to 50 kt Wednesday afternoon and night. Winds will becoming
  southwest 10 to 20 kt Thursday.
 
* Seas...Northwest 9 to 10 feet at 13 seconds this afternoon,
  decreasing to below 10 feet by this evening. Very steep wind
  driven seas will develop Wednesday afternoon and build to 13 to
  17 feet Wednesday night. Steep seas will be 15 to 17 feet
  Thursday through Friday evening, but seas will be swell
  dominated with a period of 13 to 15 seconds. Seas will begin to
  subside Friday night, subsiding below 10 feet Saturday
  afternoon.
 
* Areas affected...Small Craft Advisory conditions will impact all
  areas through this afternoon. Gales will primarily occur between
  5 nm and 30 nm of the coast Wednesday afternoon into Wednesday
  night, but closer in near the capes. Very steep and hazardous
  seas will affect all areas Wednesday afternoon into Wednesday
  night. Small craft advisory seas will affect all areas Thursday
  into Saturday morning. 
  
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
4 follow-up statements
197 
WHUS76 KMFR 280018
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
418 PM PST Tue Feb 27 2018

PZZ350-356-370-376-280700-
/O.EXP.KMFR.SC.Y.0023.000000T0000Z-180228T0000Z/
/O.CON.KMFR.GL.W.0010.180228T1800Z-180301T1200Z/
/O.CON.KMFR.SE.W.0017.180228T1800Z-180301T1200Z/
/O.CON.KMFR.SW.Y.0020.180301T1200Z-180303T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
418 PM PST Tue Feb 27 2018

...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 4 AM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM PST
 THURSDAY TO 10 AM PST SATURDAY...

* Winds...increasing again Wednesday afternoon to south gale 30 to
  35 kt with gusts up to 40 kt. Winds will turn to southwest and 
  decrease to 10 to 20 kt Thursday.

* Seas...Very steep wind driven seas will develop Wednesday
  afternoon and build to 13 to 15 feet Wednesday evening. Seas
  will build further to 15 to 17 feet Wednesday night, but will be
  dominated by swells with a period of 13 seconds. Seas will 
  begin to subside Friday night, subsiding below 10 feet Saturday 
  afternoon. 

* Areas affected...Gales will primarily occur between 5 nm and 30
  nm of the coast Wednesday afternoon into Wednesday night, but
  closer in near the capes. Very steep and hazardous seas will
  affect all areas Wednesday afternoon into Saturday morning. 

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
117 
WHUS76 KMFR 280331
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
731 PM PST Tue Feb 27 2018

PZZ356-376-281645-
/O.NEW.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/
/O.EXT.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/
/O.EXT.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
731 PM PST Tue Feb 27 2018

...SMALL CRAFT ADVISOR NOW IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM
PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM PST
THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM WEDNESDAY TO
1 AM PST THURSDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 10 AM to 4 PM PST Wednesday. 

* Winds...increasing from late Wednesday morning to 20 to 30 kt.
  South winds are expected to increase further to gale 35 to 40 kt
  with gusts up to 45 kt Wednesday evening and Wednesday night. 
  Winds will turn to southwest and decrease to 10 to 20 kt 
  Thursday. 

* Seas...Very steep wind driven seas will develop Wednesday
  afternoon and build to 10 to 12 feet Wednesday evening. Seas
  will build further to 16 feet Wednesday night, but will be
  dominated by swells with a period of 12 seconds. Seas will begin
  to subside Thursday, remaining above 10 feet through Saturday. 

* Areas affected...All areas will be affected by the small craft
  advisory Wednesday afternoon through early Wednesday evening.
  Gales will primarily occur between 5 nm and 30 nm of the coast,
  except near the capes, Wednesday night. Very steep and hazardous
  seas will affect all areas through Saturday morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-281645-
/O.NEW.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/
/O.EXT.KMFR.SE.W.0017.180228T1800Z-180301T0900Z/
/O.EXT.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
731 PM PST Tue Feb 27 2018

...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM WEDNESDAY TO
1 AM PST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM WEDNESDAY TO 1 AM PST
THURSDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 10 AM to 4 PM PST Wednesday. 

* Winds...increasing from late Wednesday morning to 20 to 30 kt.
  South winds are expected to increase further to gale 35 to 40 kt
  with gusts up to 45 kt late Wednesday afternoon and Wednesday
  night. Winds will turn to southwest and decrease to 10 to 20 kt
  Thursday.

* Seas...Very steep wind driven seas at 10 feet will develop late
  Wednesday morning, and build to 12 to 15 feet Wednesday evening.
  Seas are expected to peak at 16 feet Wednesday night, but will
  be dominated by swells with a period of 12 seconds. Seas will
  begin to subside Thursday, but remain above 10 feet Saturday. 

* Areas affected...All areas will be affected by the small craft
  advisory Wednesday afternoon through early Wednesday evening.
  Gales will initially occur between 5 nm and 30 nm of the coast
  from Florence to Bandon late Wednesday afternoon, then expand
  south through Cape Blanco by Wednesday evening. Very steep and
  hazardous seas will affect all areas through Saturday. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
077 
WHUS76 KMFR 281004
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
204 AM PST Wed Feb 28 2018

PZZ356-376-282315-
/O.CON.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/
/O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/
/O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/
/O.CON.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
204 AM PST Wed Feb 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST THIS AFTERNOON... 
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM 
PST THURSDAY... 
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 1 AM PST THURSDAY...

* Winds...Southwest 15 to 20 kt through this morning, increasing
  to 20 to 30 kt by late morning. Winds will turn south and
  increase to gales 35 to 40 kt with gusts up to 45 kt by this
  evening. Winds will veer southwest, diminishing to 10 to 20 kt 
  by early Thursday morning. 

* Seas...Very steep and wind driven, building to 10 to 12 feet by
  this evening. Seas build further to 11 to 14 feet tonight, 
  becoming swell dominated with a period of 12 seconds. Seas 
  remain elevated through Thursday, building further late Thursday
  night into Friday to 15 to 18 feet at 13 to 15 seconds through 
  Friday.

* Areas affected...All areas will be affected by small craft
  conditions late this morning through this afternoon. Gales will
  primarily occur beyond 5 nm from shore, except close to shore 
  within the vicinity of Cape Blanco tonight. Very steep and 
  hazardous seas will affect all areas through Saturday morning. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-282315-
/O.CON.KMFR.SE.W.0017.180228T1800Z-180301T0900Z/
/O.CON.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/
/O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/
/O.CON.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
204 AM PST Wed Feb 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM PST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 1 AM PST THURSDAY...

* Winds...Southwest 15 to 20 kt through this morning, increasing
  to 20 to 30 kt by late morning. Winds will turn south and
  increase to gales 35 to 40 kt with gusts up to 45 kt by this
  evening. Winds will veer southwest, diminishing to 10 to 20 kt
  late tonight. 
evening
* Seas...Very steep and wind driven, building to 11 to 13 feet
  late this morning and afternoon. Seas build further to 12 to 14
  feet tonight, becoming swell dominated with a period of 12 
  seconds. Seas remain elevated through Thursday, building further
  late Thursday night into Friday to 15 to 18 feet at 13 to 15 
  seconds through Friday.

* Areas affected...All areas will be affected by small craft
  conditions late this morning through this afternoon, with
  hazardous seas occurring north of Bandon. Gales will initially
  occur between 5 nm and 30 nm of shore north of Bandon late this
  afternoon, then expand southwest through Cape Blanco and closer
  to shore south of Cape Arago by this evening. Very steep and 
  hazardous seas will affect all areas through Saturday morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
289 
WHUS76 KMFR 282230
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 PM PST Wed Feb 28 2018

PZZ356-376-011130-
/O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/
/O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/
/O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/
/O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/
/O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 PM PST Wed Feb 28 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
   THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
   PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
   1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM 
   PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM
   PST FRIDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 10 PM Thursday to 10 PM PST
Friday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM
PST Friday. 

* Winds...South gales 35 to 40 kt with gusts to 45 kt this
  evening, becoming west 10 to 20 kt around midnight. Winds will
  become south to southwest Thursday, increasing to 20 to 30 kt.
  South to southwest winds will increase to 25 to 35 kt Thursday
  night into Friday morning, then to south gales 30 to 40 kt late
  Friday morning into Friday afternoon. Winds will diminish and
  become northerly Friday night.  

* Seas...Very steep and wind driven 11 to 13 feet tonight, then
  becoming swell dominated 13 to 14 feet Thursday with a period of
  13 seconds. Seas will build to 18 to 20 feet late Thursday night
  into Friday when heavy swell will combine with wind driven waves
  to create chaotic seas. Seas will then subside to 11 to 14 feet
  by Saturday morning.  

* Areas affected...The gales this evening will occur mostly
  between 5 NM and 20 NM offshore, except closer in near Cape
  Blanco. Hazardous seas this evening will affect all of the area.
  Small craft advisory conditions will affect all areas tonight
  through Thursday evening. The gales Thursday night into Friday
  evening will occur mostly beyond 5 NM offshore, except closer 
  in near Cape Blanco. Hazardous seas Thursday night into Friday 
  will affect all of the area. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will be
steep enough to create a potential hazard to smaller vessels and
inexperienced mariners.

&&

$$

PZZ350-370-011130-
/O.CON.KMFR.SE.W.0017.000000T0000Z-180301T0900Z/
/O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/
/O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/
/O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/
/O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/
/O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
230 PM PST Wed Feb 28 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST
   THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
   1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM
   PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10
   PM PST FRIDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 10 PM Thursday to 10 PM PST
Friday. A Hazardous Seas Warning has also been issued. This
Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM
PST Friday. 

* Winds...South gales 35 to 40 kt with gusts to 45 kt this
  evening, becoming west 10 to 20 kt around midnight. Winds will
  become south to southwest Thursday, increasing to 20 to 30 kt.
  South to southwest winds will increase to 25 to 35 kt Thursday
  night into Friday morning, then to south gales 30 to 40 kt late
  Friday morning into Friday afternoon. Winds will diminish and
  become northerly Friday night.  

* Seas...Very steep and wind driven 12 to 14 feet tonight, then
  becoming swell dominated 13 to 14 feet Thursday with a period of
  13 seconds. Seas will build to 18 to 20 feet late Thursday night
  into Friday when heavy swell will combine with wind driven waves
  to create chaotic seas. Seas will then subside to 10 to 12 feet
  by Saturday morning. 

* Areas affected...The gales this evening will occur mostly
  between 5 NM and 40 NM offshore, except closer in near Cape
  Blanco. Hazardous seas this evening will affect all of the area.
  Small craft advisory conditions will affect all areas tonight
  through Thursday evening. The gales Thursday night into Friday
  evening will occur mostly between 5 NM and 40 NM offshore, 
  except closer in near Cape Blanco. Hazardous seas Thursday night
  into Friday will affect all of the area. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will be
steep enough to create a potential hazard to smaller vessels and
inexperienced mariners.

&&

$$

http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 27, 8:40 AM PST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 27, 8:40 AM PST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
840 AM PST Tue Feb 27 2018

.UPDATE...No major changes were necessary this morning, other
than to haul down the freeze warning along the coast (where
temperatures have quickly started warming this morning), and to
update the fog and low cloud forecast for the West Side valleys
(just to bring them in line with the current observations).
Otherwise everything looks to be on track.

Major forecast efforts today will focus on the Wednesday/Thursday
storm, and the weekend cold and snow expected as the upper level
low meanders about overhead. Significant impacts are likely
across the area, so expect a number of updated and new headlines
with the afternoon package.

For more information on this and the rest of the forecast, see
the previous discussion below. -BPN

&&

.AVIATION...27/12Z TAF CYCLE...VFR conditions prevail across the
area. The exception being the Umpqua Basin and along the coast north
of Cape Blanco where LIFR cigs/vsbys are present. Currently the
Rogue and Illinois valleys are clear but temperature and dewpoint
spreads are minimal. It's possible to see a "sunrise surprise"
around dawn for the Rogue Valley where a few hours of IFR conditions
are could happen. Any lower conditions should improve to VFR by late
morning. A weak front will pass through the area today and this will
increase cloud cover this afternoon, although cigs are expected to
remain VFR. /BR-y

&&

.MARINE...Updated 830 AM PST Tuesday 27 Feb 2018...Winds will
remain relatively calm into Wednesday morning. Steep northwest
swell will gradually diminish tonight into Wednesday. A cold
front will bring heavy rain and increasing south winds by late
Wednesday morning. High end small craft conditions are likely
Wednesday afternoon, possibly reaching gales. The front will move
onshore late Wednesday night into early Thursday morning. Winds
will then diminish, but a very steep and high northwest swell
will follow Thursday into Friday. Current models are indicating seas
of 16 to 17 feet at 13 seconds Friday morning.  Conditions will
improve late Friday, but it will remain cold and unsettled through
the weekend. -JRS

&&

.PREV DISCUSSION... /Issued 323 AM PST Tue Feb 27 2018/

DISCUSSION...A thermal trough is on the southern Oregon coast
bringing weak offshore flow and totally clear skies to the region
this morning, except for the west side inland valleys north of
the Umpqua divide. With a cold air mass already over the area and
a very shallow moisture for all of the other inland from the coast
areas, the moisture is generally being deposited as frost. Not a
widespread sampling, but on my brief and chilly walk to the
mailbox just a bit ago the soil was quite frozen and hard, down to
a deep enough depth that walking across that I did not sink at
all into the turf. With this in mind I do not expect a widespread
"sunrise surprise" of post sunrise fog, but patchy freezing fog,
especially near any water is still possible. With a strong, but
relatively shallow surface inversion, temperatures will rise
slowly during the morning, then more rapidly once this inversion
is finally broken early in the afternoon.

The next system moves onto the coast this evening down the back-
side of a weak upper level ridge offshore. A warm front moves
through Wednesday morning and the increased cloud cover should
keep most of the west side near to above freezing Wednesday
morning. The "warm" conveyor flow moves in ahead of a cold
Wednesday afternoon with 850 temps outside of the Mt Shasta are
near a balmy 0C.

The front moves in with the right entrance region of a 95kt
providing good dynamic lift that combines with orographic lift in
the southerly 700 MB flow. the gradient is tight in the Shasta
Valley, resulting in possible advisory winds and strong orographic
lift in the moist flow up the Sacramento valley lifting up the
Mountains in Western Siskiyou county and the Mt Shasta to
Medicine Lake area. This will bring periods of heavy precipitation
rates that will keep snow levels low and mays drop briefly below
2500 feet through the morning in these areas.

Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...Winter Storm Watch from Wednesday evening through Thursday
     afternoon above 3000 feet in the for CAZ080-082-083.

Pacific Coastal Waters...Gale Watch from Wednesday morning through late Wednesday night
     for PZZ350-356-370-376.
     Small Craft Advisory until 4 PM PST this afternoon for
     PZZ350-356-370-376.

BPN/SBN/JRS/MNF

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:04 AM PSTDense Fog AdvisoryMFRCoos, Douglas113 min
Feb 27, 2:09 PM PSTWinter Storm WarningMFRCurry, Douglas, Jackson, Josephine, Klamath, Lake4 days
Feb 27, 2:09 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more4 days
Feb 27, 2:30 PM PSTHazardous Seas WarningMFR35 hr
Feb 27, 2:30 PM PSTSmall Craft Advisory for Hazardous SeasMFR59 hr
Feb 27, 3:56 AM PSTWinter Storm WatchMFRSiskiyou10 hr

Nearby

Gale Warnings in Oregon, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.